# SDR 2018FA0000523

- Difficulty date: May 25, 2018
- Submitted: December 11, 2018
- Operation: General aviation
- Aircraft: N333PB
- Make and model: Piper PA-23-250
- Aircraft serial: 277654013
- System (JASC): 6120 · Propeller Controlling System
- Part: Control Cable
- Condition: Broken
- Location: Prop Control
- Stage of operation: NR
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED UNABLE TO OBTAIN RATED TAKE OFF POWER ON DEPARTURE AND PROPELLER CONTROLLER LEVER STIFF.  ENGINE PERFORMANCE RUN OBSERVATION WAS THE GOVERNOR STARTED TO ENGAGE AT 2000RPM AND LIMITED FULL POWER RATING TO 2300RPM.  1" OF PLAY WAS OBSERVED, ALMOST 1 FULL LEVER LENGTH SPLIT WAS OBSERVED IN THE PROP CONTROL HANDLE BEFORE GOVERNOR ARM WOULD START TO MOVE AND WAS APPROXIMATELY 3/16" FROM TOUCHING THE HIGH RPM STOP.  THE CABLE WAS HEARD TO BE RUBBING AGAINST THE OUTER SLEEVE.  WHEN BRINGING THE CONTROL BACK TO THE LOW RPM THE CABLE BROKE.  UPON REMOVAL FROM THE ACFT, THE CABLE HAD FRAYED SO ONLY 1-2 STRANDS WAS ACTUATING THE GOVERNOR APPROX 2" INSIDE THE SLEEVE AND THE OTHER STRANDS WERE TWISTED AROUND THE CRIMPED ON PORTION AT THE PROP CONTROL END.  CABLE IS ORIGINAL DATE 6/1974 TOTAL TIME NOT AVAILABLE AT THIS TIME, ESTIMATED 4200HRS.
